Overcoming Estrogen Dominance - Whew!

by Teri
(North Carolina)

I've just finished my first month of Natpro and am currently on a dose of 133/day. I am feeling much worse but willing to stick it out for a few months. Now my joints are more achy than ever, my bloating is out of control, I'm dizzy, queazy, depressed, etc. I know the cream is working because the symptoms have gotten so bad. I attribute this to the battle going on for dominance between my hormones. Would this be a correct assumption? I woke up day 7 of my cycle and felt bad. I knew the estrogen was on the rise. Sure enough, according to the chart on this web site the estrogen was rising. As the days have passed (now day 16) I have had to use 200mg/day cream to feel better. I'm trying to go by symptoms with my dosage but want to keep it high enough to overcome this dominance issue once and for all. Am I doing this correct? I have been estrogen dominant for many years but was given the standard 20mg/day dose. I'm guessing that's why my reaction is so severe. I really do hope this works as it is my last ditch effort to help myself. BTW, I've also been taking 10,000 iu of D, a homeopathic supplement loaded with minerals and vitamins for my thyroid, and super quality high doses of fish oil. Any input appreciated. I REALLY hope this subsides over the next couple months.

Comments for Overcoming Estrogen Dominance - Whew!

Click here to add your own comments

Nov 22, 2012
Overcoming Estrogen Dominance - Whew!
by: Wray

Hi Teri You are correct in your assumption, and you are using it correctly. Symptoms can become much worse around ovulation too, as you've found. I really need to change that chart, I took it from the standard charts given on major sites, not blogs! It's always been believed, and still is by everyone including the medical profession, that progesterone is only produced by the corpus luteum after ovulation. But as far back as 1930 it was thought there must be another source. This was confirmed in the 1960's, and re-confirmed in the 1980's, that there is an exponential rise of progesterone about 50 hours prior to ovulation. This surge comes from the brain, see here, here, here and here. Oestrogen also rises exponentially about 50 hours prior to ovulation. Unless there is the progesterone surge too, there is nothing to counter the oestrogen effect. This explains why many women get migraines, seizures, palpitations, panic attacks and asthma attacks around ovulation. The same reasoning can be applied to the symptoms that occur during progesterone withdrawal prior to bleeding. I'm delighted you're taking so much vitamin D, but please have a test done about 3 months after the first dose, it could be you can reduce to 5000iu's per day, and then a test every 6 months or so. Interestingly many women have found persistent symptoms go by getting their vitamin D levels high, in spite of using large amounts of progesterone, see here. I hope it does subside for you too, it isn't pleasant! It can take time unfortunately, it can be a very bumpy ride too, it really is trial and error finding the right amount. But the 20mg/day you were using is not usually enough for anyone, unless they have the mildest of symptoms. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...